Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 9, 2025, 3:03 PM MDT for Kane County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2025, 3:03 PM MDT (21:03 UTC)
- Expired
- Oct 9, 2025, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 124 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
962
WGUS55 KSLC 092103
FFWSLC
UTC025-100200-
/O.NEW.KSLC.FF.W.0035.251009T2103Z-251010T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
303 PM MDT Thu Oct 9 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Central Kane County in southern Utah...
* Until 800 PM MDT.
* At 303 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in Warm Creek. Flash flooding is ongoing or expected to
begin shortly within the Warm Creek drainage downstream to its
terminus at Lake Powell.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of normally dry
washes, creeks, and backcountry roads in the area.
* Some locations that will experience flash flooding include...
The Warm Creek Watershed
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded backcountry
roads. Most flood deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3709 11146 3709 11147 3716 11158 3725 11169
3733 11170 3735 11155 3721 11151
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM1 follow-up statement
480
WGUS75 KSLC 092346
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
546 PM MDT Thu Oct 9 2025
UTC025-100200-
/O.CON.KSLC.FF.W.0035.000000T0000Z-251010T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
546 PM MDT Thu Oct 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR CENTRAL KANE COUNTY...
At 546 PM MDT, Doppler radar estimated rainfall of between 0.5 and 1
inch of rain has fallen within the Warm Creek Watershed from earlier
thunderstorms. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of normally dry washes,
creeks, and backcountry roads in the area.
Some locations that will experience flash flooding include...
The Warm Creek Watershed
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3709 11146 3709 11147 3716 11158 3725 11169
3733 11170 3735 11155 3721 11151
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 3:05 AM MDT, 11 hours 58 minutes earlier.
Area forecast discussion, Oct 9, 3:05 AM MDT, 11 hours 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
305 AM MDT Thu Oct 9 2025
.SYNOPSIS...Tropical moisture surges north into Utah today kicking
off a period of heavy rain and an attendant flash flood risk. While
heavy rain is expected across the majority of Utah over the next
three days, the highest risk for flash flooding exists across
southern and eastern UT with an isolated flash flooding risk further
north. Additionally, a strong to severe thunderstorm risk exists
late Saturday evening across northern UT as a cold front sweeps
across the state. Following the frontal passage, cool and dry
conditions will prevail Sunday and Monday.
&&
.DISCUSSION...
Key Messages:
* The threat for flash flooding begins to increase today, increasing
through Saturday with a particular emphasis on southern and
eastern UT as moisture associated with Tropical Storm Priscilla
surges north.
* A risk for isolated flash flooding pushes toward northern UT
Friday and Saturday.
* On Saturday, strong to severe storms are possible in the afternoon
as a cold front sweeps through the state.
* A brief respite from the unsettled weather pattern will persist
Sunday and Monday in the wake of the aforementioned cold front.
* Unsettled weather looks to return by Tuesday next week as another
trough approaches the area.
An anomalous and potentially hazardous precipitation event is
expected to unfold across UT beginning today through Saturday as
moisture from Tropical Storm Priscilla advects north into UT. This
moisture is expected to interact with an incoming upper trough
pushing into the area from the Pacific NW, resulting in a prolonged
period of heavy rain across the state with an attendant risk for
flash flooding with a particular emphasis across southern and
eastern UT.
While Priscilla remains well to our south, associated moisture is
already beginning to advect north over southern UT today,
continually creeping north through Saturday. Currently, the bulk of
the moisture remains over southern AZ per satellite water vapor
imagery, and is expected to reach southern UT this afternoon.
Interestingly enough, today and Friday feature a synoptic pattern
similar to that of a Predecessor Rainfall Event (PRE). A PRE is when
moisture from a a tropical system is picked up within the mean flow
and advected well ahead of the main storm. This moisture then
interacts with a forcing mechanism, such as a stalled frontal
boundary or a jet streak. In our case, looking in the very upper
levels, it appears that a subtropical jet forms just ahead of the
incoming trough draping itself SW/NE across southern NV to western
WY. Where this setup becomes interesting is the fact that roughly
northern AZ and southern UT sit within the right entrance region of
this feature which is where upper level divergence, more favorable
ascent, and perhaps instability is found. With the moisture from
Priscilla streaming into the region while this jet streak is in
place, a heavy and potentially dangerous rainfall event appears
possible this afternoon and evening across southern UT.
On Friday, moisture will continue to surge north increasing chances
for precipitation across the entirety of the forecast area. At the
same time, moisture continues to increase in quality and become
deeper across southern and eastern UT, perhaps yielding heavier and
more efficient rainfall with storms across the aforementioned region
as a result. The aforementioned jet streak aloft is expected to
weaken somewhat during the earlier hours of Friday, though
reinvigoration appears likely as hi-res guidance has honed in on
this solution. Southern and eastern UT, unfortunately, still remain
in the right entrance region of the jet streak where a more
favorable parameter space is found, resulting in an increased threat
for flash flooding across the aforementioned areas. One limiting
factor could be that storm motions are expected to be somewhat
quick, though as previously mentioned, moisture quality will all but
increase through Friday resulting in markedly heavy rainfall from
these storms.
A strikingly similar parameter space will exist across southern and
eastern UT on Saturday as flow aloft strengthens with the approach
of an upper trough. The main difference with Saturdays setup will be
across northern UT where kinematics begin to see an increase due to
the approach of the upper trough. At the surface, a cold front is
expected to begin sweeping through the state in the afternoon hours
associated with the ejecting upper trough. Increasingly favorable
ascent will develop during this, likely sparking a line of
thunderstorms along the cold front as it treks across northern UT.
Quite an interesting environment exists ahead of these storms with
effective shear generally ranging from 40-50kts and SRH generally
ranging from 150-300 m2/s2 overspreading the majority of northern
UT, though instability remains quite weak with MLCAPE generally
ranging from 250-500J/kg. Despite weaker buoyancy, strong forcing
and an impressive kinematic space does hint that some stronger
updrafts within the line of storms appears possible which may pose a
strong to severe wind gust threat as it treks through northern UT.
Following the passage of the cold front, benign conditions look to
develop throughout the forecast area on Sunday and Monday as drier,
colder air fills in behind the front. Additionally, snow across
higher elevations of northern UT appears likely as snow levels drop
to around 7000ft. Chances for precipitation appear once again in the
extended on Tuesday as another upper trough looks to approach the
area, continuing our unsettled weather pattern.
&&
.AVIATION...KSLC...The SLC terminal will see VFR conditions
throughout the day. Southerly winds will become gusty at times by
early afternoon. Clouds will increase by early evening with a 30
percent chance of showers impacting the terminal after 00Z.
.REST OF UTAH AND SOUTHWEST WYOMING...Increasing moisture will bring
increasing clouds and a threat of showers and thunderstorms over the
southern Utah airspace by late morning/early afternoon. The
moisture, and associated threat of convection, will spread northward
during the remainder of the afternoon and early evening, increasing
the coverage of showers and thunderstorms. Gusty and erratic winds
near thunderstorms along with localized MVFR to IFR restrictions are
the main hazards associated with any thunderstorms.
&&
.FIRE WEATHER...A widespread rainfall event is expected to develop
today lasting through Saturday evening. Throughout the duration of
this event, the majority of UT is expected to see a wetting rain.
Late Saturday, a cold front will sweep through the area bringing a
brief dry and cool pattern through Monday with an unsettled pattern
developing once again on Tuesday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch from noon MDT today through Saturday evening for
UTZ113-117-120>131.
WY...None.
&&
PUBLIC...Worster
AVIATION...Traphagan
FIRE WEATHER...Worster
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Oct 9, 2:56 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
256 PM MDT Thu Oct 9 2025
UTZ120-121-092145-
San Rafael Swell UT-Castle Country UT-
256 PM MDT Thu Oct 9 2025
...A strong thunderstorm will impact portions of southwestern Emery
and east central Sevier Counties through 345 PM MDT
...
At 256 PM MDT, Doppler radar was tracking a strong thunderstorm 26
miles south of Clawson, or 37 miles northwest of Hanksville, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Emery
and east central Sevier Counties.
This includes the following highways...
Interstate 70 between mile markers 94 and 122.
Utah Route 10 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3877 11076 3865 11124 3875 11133 3876 11131
3879 11132 3877 11135 3880 11137 3904 11094
TIME...MOT...LOC 2056Z 239DEG 18KT 3875 11121
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:19 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Oct 9, 2:56 PM MDT | Special Weather Statement | SLC | Emery | 49 min |
| Oct 9, 3:18 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 42 min |
| Oct 9, 4:31 PM MDT | Special Weather Statement | SLC | Piute | 44 min |
| Oct 9, 5:06 PM MDT | Special Weather Statement | SLC | Sevier | 39 min |
| Oct 9, 5:47 PM MDT | Special Weather Statement | SLC | Sanpete, Sevier | 43 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.